×

On inverse moments of nonnegative random variables. (English) Zbl 0991.60003

The aim of this article is to investigate under which conditions the inverse moments of the form \(E[(1+X_n)^{-\alpha}]\) can be approximated by the inverse of the moments, i.e. expressions of the form \((1+EX_n)^{-\alpha}\), for a sequence of nonnegative random variables \((X_n)\), and a real number \(\alpha >0\). The authors provide (natural) sufficient conditions for which this is true, more precisely, that: \[ \lim_{n\to\infty} {E\bigl[ (1+X_n)^{-\alpha} \bigr] \over(1+EX_n)^{-\alpha}} =1. \]

MSC:

60E05 Probability distributions: general theory
62E20 Asymptotic distribution theory in statistics
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Adell, J. A.; de la Cal, J.; Pérez-Palomares, A., On the Cheney and Sharma operator, J. Math. Anal. Appl., 200, 663-679 (1996) · Zbl 0857.41020
[2] Chao, M. T.; Strawderman, W. E., Negative moments of positive random variables, J. Amer. Statist. Soc., 67, 429-431 (1972) · Zbl 0238.60008
[3] Chung, K.L., 1974. A Course in Probability Theory, 2nd Edition. Academic Press. New York.; Chung, K.L., 1974. A Course in Probability Theory, 2nd Edition. Academic Press. New York. · Zbl 0345.60003
[4] Cressie, N.; Davis, A. S.; Folks, J. L.; Policello, G. E., The moment-generating function and negative integer moments, The Amer. Statist., 35, 148-150 (1981) · Zbl 0474.60015
[5] Garcia, N.L., Palacios, J.L., 2000. On mixing times for stratified walks on the \(d\); Garcia, N.L., Palacios, J.L., 2000. On mixing times for stratified walks on the \(d\)
[6] Jones, M. C., Inverse moments of negative-binomial distributions, J. Statist. Comput. Simulation, 23, 241-242 (1986)
[7] Lew, R. A., Bounds on negative moments, SIAM J. Appl. Math., 30, 728-731 (1976) · Zbl 0339.62008
[8] Marciniak, E.; Wesolowski, J., Asymptotic Eulerian expansions for binomial and negative binomial reciprocals, Proc. Amer. Math. Soc., 127, 3329-3338 (1999) · Zbl 0930.60004
[9] Piegorsch, W. W.; Casella, G., The existence of the 1st negative moment, The Amer. Statist., 39, 60-62 (1985)
[10] Pittenger, A. O., Sharp mean-variance bounds for Jensen-type inequalities, Statist. Probab. Lett., 10, 1, 91-94 (1990) · Zbl 0705.60017
[11] Stephan, F. F., The expected value and variance of the reciprocal and other negative values of a positive Bernoullian variate, Ann. Math. Statist., 16, 50-61 (1945) · Zbl 0063.07181
[12] Wooff, D. A., Bounds on reciprocal moments with applications and developments in Stein estimation and post-stratification, J. Roy. Statist. Soc. Ser. B, 47, 362-371 (1985) · Zbl 0603.62016
[13] van der Vaart, A.W., 1998. Asymptotic Statistics. Cambridge University Press, New York, NY.; van der Vaart, A.W., 1998. Asymptotic Statistics. Cambridge University Press, New York, NY. · Zbl 0910.62001
[14] Zacks, S., On some inverse moments of negative-binomial distributions and their application in estimation, J. Statist. Comput. Simulation, 10, 163-165 (1980)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.